Left in the lurch and suffering

Discussion in 'Fibromyalgia Main Forum' started by mujuer, Mar 3, 2007.

  1. mujuer

    mujuer New Member

    I have posted recently about having terrible back and rib pain. I had been on tramadol for two years and was having terible side effects (headache, nasuea) and kept telling me dr. that. He wanted me to stay on it and I kept calling his office about it.

    Two weeks ago, I started having horrible pain attacks mentioned above. My rheumy started to believe that something else was wrong and ordered a bone scan and put me on a prednisone pack (the third set that he has put me on since Sept.) He would not give me anything for pain so I ended up at the hospital for some relief. I called my primary dr. and she told me stop the tramadol immediately and put me on percocet. she only gave me a limited supply for a week and a half.

    I am now awaiting my test results and have no pain meds and my back has started twitching like crazy and it hurts. I have some xanax and it helps me to sleep a little but that burning searing pain keeps coming back and now it comes with the twitching.

    Is this drug withdrawal and if so what do I do. I feel like I will be at the hospital again soon. Can somebody help me?
  2. crocodile

    crocodile New Member

    listen to me you go to that e.r. as much as you need to until you get relief or you get someone to listen to you. i do know from my own personal experience that sometimes when dr.'s don't know what to do they kind of put us off put you have the right not to be in pain so tell the dr.'s at the e.r. what is going on you may not believe me but my 4 e.r. doctor is the one that pointed me to my pain doctor. so you go to the e.r. if you are in pain even if you don't have the money or insurance this may help you get you disability if you need to talk just give me a holler hope you feel better croc
  3. Mini4Me

    Mini4Me New Member

    Sounds like you need a pain management specialist. You need to be put on a long acting pain med like the fentanyl pain patch or long acting oxycodone ER.

    Just go to the doc and demand to have your pain treated. If they deny you that, keep looking till you get one who will treat you. You should not have to suffer like this.
    Mini
  4. mujuer

    mujuer New Member

    Thanks so much for your replys. I have already tried a pain clinic and yes they tried me on a fentenyl patch and that gave me so much more pain, and almost similar to what I am experiencing now. I can not take oxycoton as I am allergic to it. It makes me itch like poison ivy. They found that out after I had shoulder surgery.

    I have went off of everything now except my thyroid med. and that is just to keep my goitor from growing more. I was on Requip also for restless leg syndrome and that worked really good but have gone off of it too.

    The prednisone must have kicked in just a little today as the inflammation is better. Can't wear a bra yet but can tolerate my jammies.

    I will keep it in mind crock to just keep going to the hospital. Nobody can tolerate that much pain. I am so sick of trying new dr.s. We are looking to move to the Georgia area as I can't tolerate the cold wetness of the pacific northwest. I have a daughter, son-in-law and new baby grandaughter in Savannah.
  5. pam_d

    pam_d New Member

    I'm sorry you are in so much pain! I don't know much about the long-term effects of Tramadol, but I found it interesting that you mentioned going off of it due to side effects like headache and nausea. I tried Tramadol (Ultram) and I had awful headaches, too. I don't remember feeling nauseous, but I do know that I couldn't take it after about 3-4 pm; if I did, I'd be up all night, unable to sleep. I wasn't jittery from it or anything, I just literally couldn't sleep. Plus the headache...I quickly determined this wasn't a drug for me and discontinued it. Luckily, my FM pain level (never as bad as for some folks on this board) seemed to gradually improve over the years, and I'm been OK without regular pain meds.

    Have you had MRIs of your back to see if nerves are pinched or you have actual disc problems going on? I would think they would want to do this to at least eliminate that as a cause of your pain...

    Your rib pain isn't costochondritis, is it? I'm sure you've already thought of that, but my daughter gets terrible pain from that at times; luckily anti-inflammatories taken regularly usually help that a lot.

    I hope they nail down a cause for you so they can treat your pain properly! Feel better...

    (((Gentle Hugs)))
    Pam
  6. pam_d

    pam_d New Member

    For mujuer
  7. mujuer

    mujuer New Member

    My bone test just came back and it was okay. The Dr. wants an m.r.i. on my neck next. Thanks for the info on the rib pain. I am fairly new to the board and haven't read too much about it so I will see if I can find a thread about it. He wants to send me a pain clinic after this m.r.i. My Primary Dr. doesn't want to give me anything else for pain until it is all resolved. Meanwhile I am suffering so much. I dug around for some old muscle relaxers last night and took one with a xanax and finally got the best sleep that I have had in three weeks. Woke up at four though and it was all back.

    You know I hate to say this but I cried when they said that my bone test came back okay! I am so tired of being in all of this pain and nobody seems to help. At this point, I was ready to hear the word cancer just so they could dig it out and treat it and nobody would wish that on their worst day but I can't stand to live like this because it isn't living it all. I am glad you got off of the tramadol also. Those headaches were the worst. It just added to the already existing pain. Thank you for your help.
    Pamela
  8. NyroFan

    NyroFan New Member

    mujuer:

    All will be well, just work with the doctor. Yes, they are often wrong.

    If that is your case it might be time to find a new doctor.

    I have a rheumatologist (who will experiment with various meds), a nuerologist (to check on seizures) and a GP.

    I hope you work it all out! I would love to see the best happen to you.

    nyrofan